gain? I medicine is working, but I don't want to gain weight.
It's great that it's working for you, however the weight gain is part of the picture with this med. I found it was mostly water-weight, and while it's counter-intuitive, the best way to get your body to stop hanging on to water is to drink more water. So, I would look up the recommended water intake for your age and weight and meet that requirement. It's also highly recommended you check with your Dr before increasing your water intake that much. Hope this helps.
Hi fibrodoll - I would suggest that you look carefully at what you are eating and cut out things like: soda or even diet soda, sweets, bread except for Alvarado bread, if you can find it, potatoes except for sweet potatoes and make sure that you are hydrating really well. If you are a coffee drinker, drink an extra glass of water for every cup of coffee you drink. So, that would be on top of the water you drink daily. The daily requirement for water is all over the place, by the way. I personally drink 1 gallon of water daily and so does my hubby. Cymbalta is a great med and I wish you well on it. Also, appropriate exercise is recommended and getting plenty of rest helps, too.
Hi fibrodoll, and welcome!! I was on Cymbalta for many years, at the highest dose of 120mg/day. One day I decided that I couldn't take the side effects anymore, and with my doctors help, I weaned off of it. I am still losing weight. I have lost over 50 pounds, that all my doctors kept telling me that I was eating too much, or exercising too little or both. It wasn't me, and I never thought that it was, but back then, the weight gain wasn't listed as a side effect. That being said, that doesn't mean that you are going to gain an inordinate amount of weight, and maybe you will just hold at six pounds. Everyone is different. If the cymbalta works for you, which for some people it is a miracle drug, then it might be worth a bit of a weight gain. If though, after a month, you see no improvement, then it's not worth the weight gain. Like they always say... you have to weigh the benefits vs. the downside. Only time will tell.
Best of luck to you!!
Hello, Fibrodoll, and welcome to D.C! As you've already gotten some very good advice. I was on Lyrica which is the alternate to Cymbalta. It worked wonderful for me. Unfortunate side effects are the same. Weight gain is a side effect of that too. I gave up my diet sodas and began to drink a load of water. It really made a big difference!! I stopped gaining weight. As the others have told you, drink lots and lots of water and that may be a big help. Good luck!!
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jan 2011 • 2 answers
Posted 1 Dec 2011 • 1 answer
Posted 5 Mar 2014 • 3 answers
Posted 3 May 2014 • 1 answer
How long do I have to wait until I lose the weight I gained taking rexulti since I gained 15 pounds?
Posted 13 Aug 2016 • 1 answer